# SDR AALA20130227018

- Difficulty date: February 27, 2013
- Submitted: March 1, 2013
- Operation: Air carrier
- Aircraft: N767AJ
- Make and model: Boeing 777223
- Aircraft serial: 33539
- Aircraft time: 28,730 hours, 3,528 cycles
- Engine: Rroyce RB211TRENT89
- Engine time: 13,179 hours, 1,546 cycles
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Towershaft
- Condition: Sheared
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

LAX - CREW REPORTED LEFT ENGINE FAILURE.  INVOLUNTARY SHUTDOWN OF LEFT ENGINE (SINGLE ENGINE TIME 38 MINUTES).  EMERGENCY DECLARED FLIGHT RETURNED LAX LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  FOUND LEFT ENGINE BUG (BACK UP GENERATOR) TOWER SHAFT SHEARED.  CURRENTLY REPLACING LEFT ENGINE AT LAX.  SYSTEM GROUND CHECK NORMAL OPERATION.
